MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 7.5X7.5CM INT; DRESSING, WOUND, OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN GENTLE BORDER 7.5X7.5CM INT; DRESSING, WOUND, OCCLUSIVE
Model Number 66800269
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Rash (2033); Skin Irritation (2076)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that one patient in a short time who had allevyn gentle border dressing reacted to the dressing.This patient got a red skin rash in the area alongside the border of allevyn gentle.They used cortisone and replaced with mepilex border dressing.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.No additional information was provided, we have not been able to establish a relationship between the device and the reported event or determine a root cause on this occasion.No batch/lot number has been provided, however, at this time, we have no reason to suspect that the product did not meet specifications at the time of manufacture.The complaint history review found further instances of the reported event in the past years.Clinical review concluded: although requested no photos were provided for review.The causal relationship between the s+n device and the reported issue cannot be confirmed based on the information provided.Factors that are known to contribute to the alleged fault/failure may be a raw material failure or an allergic reaction.The associated risk files contain details relating to harm.Instructions for use (ifu) contains recommendations and precautionary statements for proper use of product.This investigation is now complete with no further action deemed necessary.Smith + nephew will continue to monitor for any adverse trends relating to this product range.

Brand Name
ALLEVYN GENTLE BORDER 7.5X7.5CM INT
Common Device Name
DRESSING, WOUND, OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10603524
Report Number8043484-2020-03039
Device Sequence Number2555460
Product Code NAD
UDI-Device Identifier05000223463878
UDI-Public05000223463878
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66800269
Device Catalogue Number66800269
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;